MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516910
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.If the device is received, upon completion of the failure analysis of the complaint device, a supplemental medwatch will be filed if there is any further relevant information from that review.
 
Event or Problem Description
Note: this manufacturer report pertains to one of two devices used in the same procedure.Refer to manufacturer report # 3005099803-2017-00856 and 3005099803-2017-00972 for the associated device information.It was reported to boston scientific corporation that a wallflex partially covered esophageal stent and a cre wireguided balloon were used in a patient with an approximately 8cm length malignant lesion in the gastro esophageal junction during a gastroscopy procedure in the distal esophagus performed on (b)(6) 2017.According to the complainant, during the procedure, the stricture was dilated using a cre wireguided balloon (the subject of mfr report# 3005099803-2017-00972) prior to stent placement and a wallflex partially covered esophageal stent (the subject of mfr report# 3005099803-2017-00856) was implanted without issue.On (b)(6) 2017, during an x-ray, the wallflex partially covered esophageal stent was noted to have migrated distally in the esophagus and a perforation was noted.The stent was removed using a snare and a new wallflex esophageal stent was implanted, which the physician noted was also to treat the perforation.According to the complainant, in the physician¿s assessment, the wallflex esophageal stent did not cause or contribute to the perforation.However, the physician was unsure whether the cre balloon might have been related to the perforation, though it was confirmed that there was no malfunction/deficiency of the device.The physician was unsure when the perforation occurred or what exactly caused the perforation as there was resistance when advancing the scope through the strictured area.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6440489
Report Number3005099803-2017-00856
Device Sequence Number780713
Product Code ESW
UDI-Device Identifier08714729765257
UDI-Public(01)08714729765257(17)20181115(10)19967282
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Model NumberM00516910
Device Lot Number19967282
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;